Help – I have eczema on my face and it won’t clear up.
Please read the post just before this one too. You already have figured out some of it. So I can hear how frustrating this is for you so here are some thoughts.
First, you’ve given your dermatologist several chances and things aren’t going well and also it’s very possible that the “shot” was a type of cortisone. Often those shots will temporarily clear eczema up but it sometimes recurs when the shot wears off. It might be time to consider a second opinion. If you communicate well with your current dermatologist, then call and ask to be worked in asap since you’re worse.
Second, sometime when the skin barrier layer is broken down by the eczema, then other problems, especially infections, are opportunists. Please make sure that you are cultured (done with just a swab) for bacteria like Staph and ask your dermatologist if you might have a yeast overgrowth now from the various creams (some aggravate this).
While you are waiting you may want to stick with very bland products like Cerave or Cetaphil Cleansers and moisturizing cream or even vaseline. Be sure to read the labels of all products (not just shampoos) to make sure they don’t contain the allergens you mention above. Remember, we are all individuals so if something stings, burns, makes you redder or worse, stop the product and call your doctor.